Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 25, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at May 30, 2011, 9:30 AM CDT for Codington County, South Dakota. It took effect at May 30, 2011, 10:00 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 9:30 AM CDT (14:30 UTC)
- In effect from
- May 30, 2011, 10:00 PM CDT
- Expired
- Jun 6, 2011, 1:00 PM CDT
- In force
- 7 days
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Minor
County Codington County, SD
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Watertown Sioux Conifer Road (WBSS2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06479500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
712
WGUS43 KABR 301430
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
930 AM CDT MON MAY 30 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER NEAR WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
RECENT RAINFALL WILL SUPPORT A RISE IN THE BIG SIOUX RIVER LEVELS. A
RISE ABOVE FLOOD STAGE IS POSSIBLE ALONG THE BIG SIOUX NEAR WATERTOWN
TONIGHT...AND IS EXPECTED REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TUESDAY MORNING.
&&
SDC029-311830-
/O.NEW.KABR.FL.W.0025.110531T0300Z-110604T0000Z/
/WBSS2.1.ER.110531T0300Z.110601T0000Z.110603T1800Z.NO/
930 AM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER NEAR WATERTOWN.
* AT 8:15 AM MONDAY THE STAGE WAS 7.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 8.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WBSS2 8.0 7.92 MON 8 AM 8.8 TUE 7 PM 7.9 MON 6 AM6 follow-up statements
694
WGUS83 KABR 311458
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
958 AM CDT TUE MAY 31 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
EXCESSIVE RUNOFF FROM LAST NIGHTS RAIN WILL CONTINUE TO PROMOTE
RISES ON AREA CREEKS AND RIVERS...INCLUDING THE BIG SIOUX RIVER.
THE ONLY SITE CURRENTLY FORECAST TO GO ABOVE FLOOD STAGE IS THE
GAGING SITE NEAR WATERTOWN. HOWEVER...DOWNSTREAM GAGING SITES IN
WATERTOWN AND AT CASTLEWOOD WILL ALSO LIKELY SEE RIVER LEVELS NEARING
FLOOD STAGE THIS WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC029-011858-
/O.EXT.KABR.FL.W.0025.000000T0000Z-000000T0000Z/
/WBSS2.1.ER.000000T0000Z.110601T0000Z.000000T0000Z.NO/
958 AM CDT TUE MAY 31 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL FURTHER NOTICE...
* AT 09AM TUESDAY THE STAGE WAS 8.1 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 8.7 FEET BY THIS EVENING THEN BEGIN FALLING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WBSS2 8.0 8.14 TUE 9 AM 8.7 TUE 7 PM 8.1 TUE 8 AM068
WGUS83 KABR 011435
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
935 AM CDT WED JUN 1 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
RECENT RAINFALL HAS RESULTED IN A RISE IN THE BIG SIOUX RIVER LEVELS.
THE BIG SIOUX RIVER NEAR WATERTOWN ROSE ABOVE FLOOD STAGE MONDAY
NIGHT AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THURSDAY MORNING.
&&
SDC029-021835-
/O.EXT.KABR.FL.W.0025.000000T0000Z-110605T1200Z/
/WBSS2.1.ER.000000T0000Z.110601T1800Z.110605T0600Z.NO/
935 AM CDT WED JUN 1 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL EARLY SUNDAY MORNING...
* AT 09AM WEDNESDAY THE STAGE WAS 8.6 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 8.7 FEET BY THIS
AFTERNOON...THEN SLOWLY BEGIN FALLING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WBSS2 8.0 8.63 WED 9 AM 8.7 WED 1 PM 8.6 WED 8 AM368
WGUS83 KABR 021148
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
648 AM CDT THU JUN 2 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
RECENT RAINFALL HAS RESULTED IN A RISE IN THE BIG SIOUX RIVER LEVELS.
THE BIG SIOUX RIVER NEAR WATERTOWN ROSE ABOVE FLOOD STAGE MONDAY
NIGHT AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE INTO THE UPCOMING
WEEKEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED FRIDAY MORNING.
&&
SDC029-031548-
/O.EXT.KABR.FL.W.0025.000000T0000Z-110606T0000Z/
/WBSS2.1.ER.000000T0000Z.110601T2345Z.110605T1800Z.NO/
648 AM CDT THU JUN 2 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL SUNDAY EARLY AFTERNOON...
* AT 6AM THURSDAY THE STAGE WAS 8.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WBSS2 8.0 8.37 THU 6 AM 8.3 THU 1 PM 8.4 WED 11 PM564
WGUS83 KABR 031421
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
921 AM CDT FRI JUN 3 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
RECENT RAINFALL HAS RESULTED IN A RISE IN THE BIG SIOUX RIVER LEVELS.
THE BIG SIOUX RIVER NEAR WATERTOWN ROSE ABOVE FLOOD STAGE MONDAY
NIGHT AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE INTO THE UPCOMING
WEEKEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC029-041821-
/O.CON.KABR.FL.W.0025.000000T0000Z-110606T0000Z/
/WBSS2.1.ER.000000T0000Z.110601T2345Z.110605T1800Z.NO/
921 AM CDT FRI JUN 3 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL SUNDAY EARLY AFTERNOON...
* AT 08AM FRIDAY THE STAGE WAS 8.3 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WBSS2 8.0 8.29 FRI 8 AM 8.3 FRI 1 PM 8.3 FRI 2 AM495
WGUS83 KABR 041452
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
952 AM CDT SAT JUN 4 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE BIG SIOUX RIVER NEAR WATERTOWN REMAINS ABOVE FLOOD STAGE
TODAY...BUT CONTINUES TO SLOWLY FALL. THE RIVER IS EXPECTED TO FALL
BELOW FLOOD STAGE LATE SUNDAY NIGHT OR EARLY MONDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING.
&&
SDC029-051852-
/O.EXT.KABR.FL.W.0025.000000T0000Z-110606T1200Z/
/WBSS2.1.ER.000000T0000Z.110601T2345Z.110606T0600Z.NO/
952 AM CDT SAT JUN 4 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL EARLY MONDAY MORNING...
* AT 9 AM SATURDAY THE STAGE WAS 8.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WBSS2 8.0 8.17 SAT 9 AM 8.1 SAT 1 PM 8.2 SAT 8 AM695
WGUS83 KABR 051406
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
906 AM CDT SUN JUN 5 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR WATERTOWN
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE BIG SIOUX RIVER NEAR WATERTOWN REMAINS ABOVE FLOOD STAGE
TODAY...BUT CONTINUES TO SLOWLY FALL. THE RIVER IS EXPECTED TO FALL
BELOW FLOOD STAGE LATE TONIGHT OR EARLY MONDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
&&
SDC029-061800-
/O.EXT.KABR.FL.W.0025.000000T0000Z-110606T1800Z/
/WBSS2.1.ER.000000T0000Z.110601T2345Z.110606T1200Z.NO/
906 AM CDT SUN JUN 5 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL TOMORROW MORNING...
* AT 8 AM SUNDAY THE STAGE WAS 8.1 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WBSS2 8.0 8.05 SUN 8 AM 8.0 SUN 1 PM 8.1 SUN 6 AMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at May 30, 7:16 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 30, 7:16 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
716 AM CDT MON MAY 30 2011
.UPDATE...
UPDATED TO LOWER POPS FOR THIS MORNING ACROSS THE CWA AND REMOVE
SEVERE WEATHER MENTION.
&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH WEDNESDAY
FORECAST CHALLENGES INCLUDE STRENGTH OF CONVECTION THIS
MORNING...ALONG WITH TIMING/LOCATION OF STRONG TO SEVERE STORMS
THIS AFTERNOON/EVENING.
CURRENTLY...WITH A WARM FRONT APPROACHING THE CWA FROM THE SOUTH
THIS MORNING...A GOOD SURGE OF GULF MOISTURE AND STRONG MID-LEVEL
WAA FOCUSED ON AN IMPRESSIVE EARLY MORNING LOW LEVEL JET HAS
NUMEROUS ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING/CONTINUING
ACROSS THE CWA THIS MORNING. A FEW STORMS HAVE BEEN STRONG TO
POSSIBLY SEVERE /LARGE HAIL/...AND SVR T-STORM WATCH NUMBER 400
CONTINUES UNTIL 5 AM CDT. ADDITIONALLY...SVR T-STORM WATCH 401
HAS BEEN ISSUED FOR THE REMAINDER OF NE SODAK AND WC MN UNTIL 9 AM
CDT. TEMPERATURES HAVE BEEN HOLDING STEADY GENERALLY IN THE 50S
WITH OVERCAST SKIES AND LOW LEVEL MOISTURE ADVECTION KEEPING THE
SURFACE DEWPOINTS FROM FALLING OVERNIGHT...DESPITE AN EAST SURFACE
WIND.
TODAY...AS THE FORECAST PERIOD OPENS...ONGOING SHOWERS/STORMS OVER
THE NORTHERN HALF OF THE FORECAST AREA SHOULD BE MOVING NORTH OUT
OF THE CWA. SINCE CONVECTION DID IN FACT DEVELOP OVERNIGHT...HAVE
OPTED TO GO WITH A FLASH FLOOD WATCH FOR THIS AFTERNOON/EVENING
OVER NE SODAK/WC MN. RADAR ESTIMATES THUS FAR THIS MORNING ARE
SHOWING GENERALLY LESS THAN 0.50 INCHES OF RAINFALL...EXCEPT UNDER
THE STRONGER STORMS WHERE ESTIMATES ARE MORE LIKE 1 TO 2 INCHES OF
RAINFALL HAVE OCCURRED. FFG SUGGESTING THE GROUND ISN'T PREPARED
TO HANDLE MUCH MORE IN THE WAY OF HEAVY RAINFALL...AND YET...PWATS
ARE STILL UP THERE IN THAT 1.5 INCH OR HIGHER RANGE FOR THIS
AFTERNOON/EVENING. FLASH FLOOD WATCH SEEMS PRUDENT AT THIS TIME.
ONCE THE WARM FRONT CLEARS THE CENTRAL/EASTERN FORECAST ZONES AND
THE LOW STRATUS/FOG CLEARS OFF...THE FORECAST ZONES MAINLY EAST OF
THE JAMES RIVER VALLEY END UP HAVING THE POTENTIAL TO MIX WIND
ADVISORY STRENGTH SOUTHERLY WINDS DOWN TO THE GROUND...SO HAVE
TOSSED OUT A WIND ADVISORY FOR SAID COUNTIES FROM LATE THIS
MORNING THROUGH LATE THIS EVENING. CONTINUING THE SEVERE
THUNDER/HEAVY RAIN MENTION IN THE ZONES THIS AFTERNOON INTO THIS
EVENING ACROSS THE EASTERN HALF OF THE CWA. ALSO HAVE INTRODUCED A
SLT CHANCE/LOW CHANCE FOR SEVERE THUNDER MENTION FURTHER WEST
WITHIN AND JUST NORTH OF THE NORTHWARD MOVING SURFACE LOW /SURFACE
TRIPLE POINT REGION/ OVER CENTRAL SOUTH DAKOTA BETWEEN 18Z AND 21Z
WHERE THE DANCE BETWEEN CAPPING INVERSION AND DAYTIME HEATING WILL
BEGIN. THE MODERATE RISK FOR SEVERE WEATHER HAS MOVED OVER INTO
THE DAY ONE CONV OUTLK. STILL A LARGE HAIL/TORNADO AND DAMAGING
WIND THREAT FOR THIS AFTERNOON INTO LATE THIS EVENING.
LATE TONIGHT INTO TUESDAY...THIS STRONG LOW PRESSURE SYSTEM WILL
BE WORKING ACROSS NORTH DAKOTA...WITH STRONG SUBSIDENCE/CAA SIDE
OF THE LOW FOCUSING STRONG WEST WINDS INTO THIS CWA FROM EARLY IN
THE MORNING ON TUESDAY RIGHT INTO TUESDAY EVENING. HAVE ISSUED A
HIGH WIND WATCH FOR THE CWA...PARTICULARLY GIVEN WHAT THE 00Z NAM
AND 00Z GFS LOOKED LIKE WHEN FED THROUGH THE MOMENTUM TRANSFER
TOOL IN BUFKIT. STILL LOOKING AT POTENTIAL FOR 40 MPH SUSTAINED
WITH 55 TO 65 MPH GUSTS ON TUESDAY.
TUESDAY NIGHT AND WEDNESDAY...BELIEVE IT OR NOT...SURFACE HIGH
PRESSURE AND STABLE CONDITIONS WILL SET UP SHOP...SIGNALING THE
END OF STRONG WINDS FOR A WHILE. TUESDAY THROUGH WEDNESDAY ARE
ALSO EXPECTED TO BE PRECIPITATION FREE DAYS.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE MODELS SHOW GOOD AGREEMENT IN THE LONG TERM WITH THE UPPER
LEVEL FLOW PATTERN ACROSS THE REGION. THE PERIOD BEGINS WITH A
STRONG 50H RIDGE AXIS CENTERED OVER THE CENTRAL US WITH A LARGE
LOW PRESSURE TROUGH IN THE WESTERN US. THROUGH THE PERIOD...THE
UPPER LEVEL RIDGE AXIS PUSHES EASTWARD WHILE A GOOD PIECE OF SHORT
WAVE ENERGY KICKS OFF THE WESTERN TROUGH AND INTO SOUTHERN CANADA
BY FRIDAY MORNING. AS THIS OCCURS...A WARM FRONT SOUTH OF THE
REGION WILL PUSH NORTHWARD ACROSS OUR REGION WEDNESDAY NIGHT AND
THURSDAY. A COLD FRONT WILL THEN FOLLOW IN BEHIND THURSDAY NIGHT
AND FRIDAY. THUS...HAVE IN CHANCES OF SHOWERS AND THUNDERSTORMS
FOR WEDNESDAY NIGHT INTO THURSDAY NIGHT WITH BOTH BOUNDARIES. THE
MODELS THEN SHOW THE UPPER LEVEL RIDGING BUILDING UP AGAIN FOR THE
WEEKEND WITH DRY AND WARM CONDITIONS. TEMPERATURES IN THE LONG
TERM ARE EXPECTED TO BE ABOVE NORMAL WITH QUITE A FEW 80 OR HIGHER
DEGREE READINGS THROUGH THE PERIOD.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
MVFR/IFR CEILINGS WILL LIFT NORTHWARD THIS MORNING OVER ALL TAF
LOCATIONS. THERE MAY ALSO BE SOME MVFR/IFR FOG AT TIMES.
OTHERWISE...WAA/LLJ SHOWERS AND THUNDERSTORMS WILL ALSO LIFT NORTHWARD
ACROSS THE REGION THROUGH THIS MORNING. SOME VICINITY THUNDER OR
THUNDER AT A TAF LOCATION IS POSSIBLE. WILL AMEND IF THUNDER LOOKS
LIKE IT IS GOING TO OCCUR AT A STATION. EXPECT THE CEILINGS TO
COME UP TO HIGH MVFR/LOW VFR THROUGH THE AFTERNOON WITH STRONG
SOUTH WINDS DEVELOPING AT ATY AT 20 TO 30 KNOTS OR SO. A NEW ROUND
OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT FROM
THE JAMES VALLEY AND EAST LATER THIS AFTERNOON AND EVENING AND MAY
AFFECT ABR AND ATY. SOME SEVERE WEATHER IS POSSIBLE.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HUGHES-HYDE-JONES-LYMAN-
MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT CDT TONIGHT
FOR CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-HAND-
MARSHALL-ROBERTS-SPINK.
FLASH FLOOD WATCH FROM 3 PM CDT THIS AFTERNOON THROUGH THIS
EVENING FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
MARSHALL-ROBERTS-SPINK.
MN...WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT CDT TONIGHT
FOR BIG STONE-TRAVERSE.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
BIG STONE-TRAVERSE.
FLASH FLOOD WATCH FROM 3 PM CDT THIS AFTERNOON THROUGH THIS
EVENING FOR BIG STONE-TRAVERSE.
&&
UPDATE...MOHR
SHORT TERM...DORN
LONG TERM...MOHR
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, May 30, 5:05 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 505 AM CDT MON MAY 30 2011 SDZ003-004-009-015-016-033>036-048-051-311015- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- LYMAN-BUFFALO- 505 AM CDT MON MAY 30 2011 /405 AM MDT MON MAY 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING IS NOW IN EFFECT FOR ALL OF THE THE MISSOURI RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER AT PIERRE IS NEARLY TWO AND A HALF FEET ABOVE FLOOD STAGE...AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS UP AND DOWN THE MISSOURI RIVER ARE EXPECTED. THE RATE AT WHICH WATER IS RELEASED FROM THESE DAMS IS GOING TO INCREASE OVER THE NEXT COUPLE OF WEEKS...SO ADDITIONAL RIVER RISES SHOULD BE EXPECTED. THUNDERSTORMS ARE FORECAST ACROSS PORTIONS OF THE MISSOURI RIVER VALLEY THIS MORNING...AND THEN AGAIN LATE THIS AFTERNOON. AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM...PRIMARILY FOR LARGE HAIL...CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ALSO...STRONG WEST WINDS COULD REACH HIGH WIND WARNING CRITERIA ON TUESDAY. A HIGH WIND WATCH IS IN EFFECT AT THIS TIME FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE MISSOURI RIVER VALLEY THIS AFTERNOON. MNZ039-046-SDZ005>008-010-011-017>023-037-045-311015- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-JONES- 505 AM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST THIS MORNING...AND THEN AGAIN THIS AFTERNOON THROUGH LATE THIS EVENING. SOME STORMS COULD BECOME SEVERE...BOTH THIS MORNING AND THIS AFTERNOON INTO THE EVENING...WITH LARGE HAIL THE PRIMARY THREAT THIS MORNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR FAR NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA UNTIL 9 AM CDT. A VARIETY OF SEVERE WEATHER TYPES ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...RANGING FROM VERY LARGE HAIL AND DAMAGING WINDS TO PERHAPS A TORNADO OR TWO...EARLY ON. HEAVY RAIN AND FLASH FLOODING ARE ALSO CONCERNS THIS AFTERNOON INTO THIS EVENING. ON A SEPARATE NOTE...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON INTO THIS EVENING. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ALSO...STRONG WEST WINDS COULD REACH HIGH WIND WARNING CRITERIA ON TUESDAY. A HIGH WIND WATCH IS IN EFFECT AT THIS TIME FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON THROUGH LATE THIS EVENING. DORN
In the hours before
Local storm report, May 30, 4:53 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
453 AM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 1 W LAKE NORDEN 44.58N 97.23W
05/30/2011 E0.88 INCH HAMLIN SD EMERGENCY MNGR
&&
DMOHRThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:46 AM CDT | Flash Flood Watch | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 4 more | 18 hr |
| May 30, 2:59 AM CDT | High Wind Watch | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 24 hr |
| May 30, 2:59 AM CDT | Wind Advisory | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 11 hr |
| May 30, 3:13 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Spink | 37 min |
| May 30, 4:38 AM CDT | Severe Thunderstorm Warning | ABR | Day, Grant, Marshall, Roberts | 20 min |
| May 30, 9:57 AM CDT | River Flood Warning | ABR | Spink | 3 days |
| May 30, 5:34 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand | 26 min |
| May 30, 5:55 PM CDT | Tornado Warning | ABR | Buffalo, Hand, Hughes, Hyde, Lyman | 35 min |
| May 30, 6:00 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Spink | 14 min |
| May 30, 6:40 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Day, Spink | 35 min |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.